| Catalog Number |
SA16789 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hyperplasia (1906)
| Date of Event |
01/01/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Healthcare professional reported "patient reporting increase firmness in area and increase sensitivity" after treatment with coolsculpting system using a cooladvantage applicator to abdomen area, following treatments performed on (b)(6) 2023 and (b)(6) 2023.Healthcare professional later reported "patient reports abdominal pain, bruising, swelling and some numbness.".
Event or Problem Description
Healthcare professional reported "patient reporting increase firmness in area and increase sensitivity" after treatment with coolsculpting system using a cooladvantage applicator to abdomen area, following treatments performed on (b)(6)2023 and (b)(6)2023.Healthcare professional later reported "patient reports abdominal pain, bruising, swelling and some numbness.".
Additional Manufacturer Narrative
Abbvie¿s medical safety determined that the event is consistent with possible post-treatment paradoxical hyperplasia (ph).This is a known potential adverse event addressed in the product labeling.According to the coolsculpting user manual, under rare adverse events, paradoxical adipose hyperplasia (ph/pah) is characterized by a visibly enlarged tissue volume within the treatment area, which may develop two to five months after treatment.Surgical intervention may be required.Pah is not related to any coolsculpting device failure mode but it is included in the risk management files of the device because it is a risk that is inherent to the use cryolipolysis for localized fat reduction.A supplemental report will be submitted if additional information is obtained.
Additional Manufacturer Narrative
Additional information: a2, e1.